Arkansas, 2019

Flood in Arkansas, June 12 to 14, 2019

June 12 to 14, 2019 · NWS LZK · 1 event in 1 county or zone

Heavy rain brought flooding to the Cache River at Patterson in mid June.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain brought flooding to the Cache River at Patterson in mid June.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 12, 5:41 PM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 12, 5:41 PM CST, 2 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
641 PM CDT Wed Jun 12 2019

.AVIATION...
For the 00Z TAFs, VFR conditions are expected through the forecast
period. Isolated to scattered showers and thunderstorms across
the area should continue through the next few hours. Therefore,
have included mention of vicinity thunder, primarily across
northern sections of the state where coverage is more widespread.
This may need to be amended through the evening if additional
convection forms or coverage spreads southward. Otherwise, winds
should be out of the west northwest, with speeds around 5 to 15
mph. Some higher gusts could be possible, but should also begin to
diminish through the evening hours.

&&

.PREV DISCUSSION...(ISSUED 241 PM CDT Wed Jun 12 2019)
SHORT TERM...Tonight Through Friday
Data from local radars as well as satellite imagery indicate
scattered, generally weak convection across portions of Missouri
and northern Arkansas, moving to the southeast. This activity has
formed in an weakly unstable, uncapped environment, aided by
short wave energy moving east across Missouri. Some increase in
intensity is expected through the afternoon, as an increase in
available convective energy will develop, before coverage
diminishes by mid evening.

Dry conditions are expected for the rest of this forecast period,
with below normal temperatures expected to prevail. Any storms
that form across the plains should stay west of the forecast area
until after the end of this period.

LONG TERM...Friday Night Through Thursday
Not a lot of changes will be forth coming this afternoon as the
extended period looks to be unsettled for the majority of it.
Pattern aloft will have transitioned to quasi- zonal by the time
the time the period starts which all the medium range models are
in good agreement with.

There will be a series of upper level impulses moving through and
interacting with a stalled out boundary located to the north of the
state. The models are not in the best of agreement with the timing
of these impulses and are a little iffy on the exact placement of
the front. As such a blend of forecast solutions is preferred this
afternoon.

The period will start out generally dry with the exception of the
far north where a system to the north of the state could bring some
light rain to the northern most counties. Rain chances increase
significantly Sunday through the remainder of the period as the
aforementioned boundary stall outs and moisture levels increase as
southerly flow gets reestablished.

Fairly potent wave moves through Sunday with another stronger
impulse for Monday through early Tuesday which is when the highest
POPS and highest QPF will be. With cloud cover and precipitation in
place, temperatures will average below normal.

As far as rainfall amounts, the highest amounts will likely be over
the northern, and to a lesser extent, the central sections of the
state. An inch and a half to as much as three inches of rain are
expected but it appears to be a longer duration event as opposed to
seeing those amounts in a shorter period of time. Rivers which
remain high, will continue to be monitored.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...CROSS
Hazardous weather outlook, Jun 12, 2:57 AM CST, 17 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
357 AM CDT Wed Jun 12 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-131000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
357 AM CDT Wed Jun 12 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

A few isolated thunderstorms could be seen on today as a cold
front moves through the state. While the threat for seeing severe
weather will be low...a strong storm or two could be seen. The
best chances for seeing thunderstorms will be across northern
Arkansas. Expect the chances for thunderstorms to decrease by
tonight.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Flooding along portions of the Arkansas River continues.
However...river levels continue to slowly fall along this river
over the next several days.

Chances for showers and thunderstorms increase by the weekend as
a more active pattern develops across the region. At this time
however...the threat for widespread heavy rainfall and organized
severe weather looks low. Even so...locally heavy rainfall maybe
seen...along with a strong storm or two possible Sunday and
Monday.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

62/46

In the hours before

Special weather statement, Jun 12, 2:37 PM CST, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Little Rock AR
337 PM CDT Wed Jun 12 2019

ARZ004-005-122130-
Baxter AR-Marion AR-
337 PM CDT Wed Jun 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION AND NORTHWESTERN
BAXTER COUNTIES UNTIL 430 PM CDT...

At 335 PM CDT, Doppler radar was tracking a strong thunderstorm near
Price Place, or 10 miles northwest of Bull Shoals, moving southeast
at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Mountain Home...                  Bull Shoals...
Yellville...                      Gassville...
Flippin...                        Lakeview in Baxter County...
Arkawana...                       Price Place...
Ozark Regional Airport...         Ozark Isle...
Bull Shoals State Park...         Colfax...
Cotter...                         Summit...
Midway in Baxter County...        Fairview in Marion County...
Oakland...                        Buford...
Rea Valley...                     Peel...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Bull Shoals Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3624 9231 3614 9265 3650 9280 3650 9252
TIME...MOT...LOC 2035Z 333DEG 18KT 3651 9267

44
Special weather statement, Jun 12, 3:25 PM CST, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
425 PM CDT Wed Jun 12 2019

ARZ004-005-014-015-122230-
Baxter AR-Marion AR-Stone AR-Izard AR-
425 PM CDT Wed Jun 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STONE...WESTERN IZARD...
SOUTHEASTERN MARION AND SOUTHEASTERN BAXTER COUNTIES UNTIL 530 PM
CDT...

At 424 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shipp, or near Mountain Home, moving southeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Mountain Home...                  Mountain View...
Melbourne...                      Calico Rock...
Norfork...                        Salesville...
Pineville...                      Briarcliff...
Norfork Dam...                    Brandenberg...
Shipp...                          Lone Star...
Gorby...                          Herron...
Lion Hill...                      Gid...
Herpel...                         Advance...
Cartney...                        Lunenburg...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Bull Shoals Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3635 9232 3598 9182 3576 9224 3603 9242
      3606 9241 3606 9244 3622 9254
TIME...MOT...LOC 2124Z 323DEG 28KT 3624 9236

44
Special weather statement, Jun 12, 4:53 PM CST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
553 PM CDT Wed Jun 12 2019

ARZ014-016-024-025-033-130000-
White AR-Stone AR-Independence AR-Jackson AR-Cleburne AR-
553 PM CDT Wed Jun 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STONE...SOUTHWESTERN
INDEPENDENCE...WEST CENTRAL JACKSON...NORTHEASTERN CLEBURNE AND NORTH
CENTRAL WHITE COUNTIES UNTIL 700 PM CDT...

At 552 PM CDT, Doppler radar was tracking a strong thunderstorm near
Concord, or 8 miles west of Batesville, moving southeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Batesville...                     Pleasant Plains...
Oil Trough...                     Concord...
Steprock...                       Southside in Independence Count...
Salado...                         Bethesda...
Ben...                            Almond...
Hickory Flat...                   Thida...
Desha...                          Dewey...
Locust Grove...                   Huff...
Roosevelt...                      Clay...
Marcella...                       Rosie...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3534 9174 3573 9203 3583 9192 3583 9177
      3561 9137 3553 9137
TIME...MOT...LOC 2252Z 317DEG 21KT 3574 9180

44
Special weather statement, Jun 12, 5:32 PM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Little Rock AR
632 PM CDT Wed Jun 12 2019

ARZ016-025-033-034-130030-
White AR-Independence AR-Woodruff AR-Jackson AR-
632 PM CDT Wed Jun 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WOODRUFF...SOUTH CENTRAL
INDEPENDENCE...SOUTHERN JACKSON AND NORTHEASTERN WHITE COUNTIES UNTIL
730 PM CDT...

At 632 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Oil Trough, or 16 miles southwest of Newport, moving
southeast at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Augusta...                        Patterson...
Tupelo...                         McCrory...
McFadden...                       Bradford...
Beedeville...                     Weldon...
Olyphant...                       Shoffner...
Thida...                          Ingleside...
Heffington...                     Grays...
Fitzhugh...                       Possum Grape...
Pumpkin Bend...                   Morton...
Denmark...                        Wiville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3512 9127 3549 9162 3562 9147 3538 9104
      3522 9104
TIME...MOT...LOC 2332Z 314DEG 27KT 3550 9148

44
Special weather statement, Jun 12, 6:26 PM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Little Rock AR
726 PM CDT Wed Jun 12 2019

ARZ034-130100-
Woodruff AR-
726 PM CDT Wed Jun 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOODRUFF COUNTY
UNTIL 800 PM CDT...

At 725 PM CDT, Doppler radar was tracking a strong thunderstorm near
McCrory, or 14 miles southeast of Augusta, moving southeast at 25
mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Hunter...                         McCrory...
Becton...                         Pumpkin Bend...
Howell...                         Morton...
Penrose...                        Hilleman...
Wiville...                        Grays...

LAT...LON 3500 9119 3515 9133 3531 9113 3525 9104
      3500 9105
TIME...MOT...LOC 0025Z 313DEG 21KT 3520 9114

Cross

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
June 12, 8:00 PM CST to June 14, 12:00 PM CST
Where
Woodruff County, 0.96 mi WNW of Riverside to 0.32 mi WSW of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.283, -91.247

Heavy rain led to flooding on the Cache River at Patterson in the middle part of June.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2019Every state in 2019This day in weather historyWarnings in Arkansas, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 836750.